MAUDE Adverse Event Report: ETHICON INC. MCRYL VIO 27IN 0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL VIO 27IN 0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number Y340H
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint number: (b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: what was the name of the procedure? no further information is available.What was the procedure date? no further information is available.No further information will be provided.A manufacturing record evaluation was performed for the finished device lot, and no non-conformance's were identified.Investigation summary: visual analysis of the returned sample revealed that one sample, of product code y340, was received for evaluation.After investigation of the sample, short insertion was observed in the strand.The visual inspection concluded that the combination of the needle/suture was found detached since the insertion end of the suture did not meet the requirement.The pull-out has been correlated to the manufacturing process.This defect is caused because the suture was not properly inserted inside of the needle barrel hole resulting in a pull-out defect.Based on the information currently available, the pull-out was identified during the investigation of the sample received.This product issue will be addressed through a quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.".
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.It was found that the suture had been detached from the needle before use.It was not a control release needle.There were no adverse consequences to the patient.Additional information has been requested.

Brand Name
MCRYL VIO 27IN 0 S/A CT-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12698454
Report Number2210968-2021-10319
Device Sequence Number11873815
Product Code GAN
UDI-Device Identifier10705031058866
UDI-Public10705031058866
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberY340H
Device Catalogue NumberY340H
Device Lot NumberQMMHBS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2021
Initial Report FDA Received Date10/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1